Alert archive / Wisconsin / River Flood Warnings in 2008
River Flood Warning 9, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood warning at Jun 13, 2008, 4:27 PM CDT for Brown County, Outagamie County, Winnebago County, Wisconsin. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2008, 4:27 PM CDT (21:27 UTC)
- Expired
- Jun 14, 2008, 4:25 AM CDT
- In force
- 12 hr
- Issued by
- NWS Green Bay, WI
- Flood severity
- Minor
Counties Brown County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 28 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Fox River (North) at Appleton (APLW3).
- Action stage
- 7 ft
- Minor stage
- 8.4 ft
- Moderate stage
- 9 ft
- Major stage
- 10.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04084445, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KGRB 132127 FLWGRB BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 427 PM CDT FRI JUN 13 2008 ...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVER IN WISCONSIN... FOX RIVER NEAR APPLETON AFFECTING BROWN...OUTAGAMIE AND WINNEBAGO COUNTIES SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO. THE NEXT SCHEDULED ROUTINE STATEMENT WILL BE ISSUED TOMORROW MORNING. WIC009-087-139-140927- /O.NEW.KGRB.FL.W.0009.000000T0000Z-000000T0000Z/ /APLW3.1.FS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 427 PM CDT FRI JUN 13 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * FLOOD WARNING FOR THE FOX RIVER NEAR APPLETON UNTIL FURTHER NOTICE. * AT 3 PM FRIDAY THE STAGE NEAR APPLETON WAS...8.1 FEET AND GRADUALLY RISING. * FLOOD STAGE IS 8.4 FEET. * AT 8.4 FEET...THE RIVER CURRENT IS VERY DANGEROUS AND LOWLAND FLOODING IS OCCURRING. WATER IS AFFECTING AN APARTMENT COMPLEX NEAR ONEIDA STREET. THE FOX RIVER IS OUT OF ITS BANKS IN THE WRIGHTSTOWN AREA...AND SOME FLOODING IS OCCURRING NEAR HIGHWAY 96 AND COUNTY HIGHWAY ZZ. DUE TO EXCESSIVE RAINFALL AMOUNTS IN THE FOX RIVER BASIN OVER THE PAST WEEK AND ESPECIALLY THE LAST 24 HOURS...MORE WATER WILL BE APPROACHING THE LAKE WINNEBAGO REGION AND EVENTUALLY THE FOX RIVER DOWNSTREAM. IN ADDITION TO THE FAST CURRENT...RIVER LEVELS FROM AROUND APPLETON AND DOWNSTREAM TO BROWN COUNTY COULD RISE ANOTHER 6 INCHES BEFORE CRESTING. $$ TH
1 follow-up statement
000
WGUS83 KGRB 140925
FLSGRB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI
425 AM CDT SAT JUN 14 2008
...A FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...FOX RIVER...
AFFECTING THE FOLLOWING COUNTIES IN WISCONSIN: BROWN...OUTAGAMIE...
WINNEBAGO.
SAFETY MESSAGE...STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA
WEATHER RADIO. FLOOD STATEMENTS ARE NORMALLY UPDATED TWICE A DAY.
WIC009-087-139-140955-
/O.CAN.KGRB.FL.W.0009.000000T0000Z-080614T0925Z/
/APLW3.1.FS.080614T0508Z.080614T0800Z.080614T0834Z.UU/
425 AM CDT SAT JUN 14 2008
THE FLOOD WARNING IS CANCELLED FOR
THE FOX RIVER NEAR APPLETON.
* AT 4:18 AM SATURDAY THE STAGE WAS 8.0 FEET.
* FLOOD STAGE IS 8.4 FEET.
* AT 8.4 FEET...AT FLOOD STAGE. THE CURRENT IS DANGEROUS AND LOWLAND
FLOODING IS OCCURRING. WATER IS AFFECTING AN APARTMENT COMPLEX
NEAR ONEIDA STREET AND WATER STREET. THE FOX RIVER IS OUT OF ITS
BANKS IN THE WRIGHTSTOWN AREA...NEAR THE INTERSECTION OF HIGHWAY
96 AND COUNTY HIGHWAY ZZ.
&&
ADDITIONAL STAGE INFORMATION AND FORECASTS IF AVAILABLE.
FLD OBSERVED FORECAST 7AM
LOCATION STG STG DAY/TIME SUN MON TUE WED THU FRI SAT
FOX RIVER
APPLETON 8 8.0 SAT 04 AM
$$
TSK/RSWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Jun 13, 3:35 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 13, 3:35 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 335 PM CDT FRI JUN 13 2008 .SHORT TERM...TONIGHT AND SATURDAY. THE MAIN FCST CONCERN IS STRENGTH OF STORMS FOR SATURDAY. FOR TNT...MUCH DRIER AIR WAS FILTERING OVER THE FCST AREA. SW WINDS MOVING OVER THE SATURATED SOUTHERN WISCONSIN AREA WAS KEEPING DPTS UP OVER PARTS OF EC WI..BUT EVEN THEN DPTS WERE FALLING IN THE FOX CITY AREAS AT 19Z. PULLED TSRA OVER MOST LOCATIONS EXCEPT THE LAKESHORE AND WILL LIKELY PULL THE REST AT NEXT ISSUANCE. CHALLENGE TNT WILL BE RATE OF CLOUDS SPREADING ACROSS WI AS UPPER LOW CHURNS TOWARD THE UPPER GREAT LAKES REGION. CHALLENGE SATURDAY THEN TURNS TO SEVERE POTENTIAL AS UPPER LOW TRACKS OVER AND LFQ REGION OF UPPER JET NOSES INTO THE STATE SATURDAY. TT/S DROP INCREASE INTO THE LOWER 50S ON SATURDAY AS THE COOLER AIR ALOFT WITHIN THE UPPER LOW TRACKS OVER THE REGION. STRONG MID LEVEL WINDS AND LOWERING WET BULBS FOR SATURDAY WARRANTS KEEPING THE FCST AREA IN THE SLIGHT RISK FOR SAT AFTN/EVENING. THE DRY AIR WRAPPING INTO THE FORECAST AREA THIS AFTERNOON AND TONIGHT MAY SERVE TO LIMIT THE POTENTIAL OF PCPN TO DEVELOP TOWARD SAT MORNING AS H8 WAA INCREASES. WAA AND WEAK TROF IN THE STRONG WESTERLY FLOW PROVIDES THE BEST CHC OF DEVELOPMENT FOR SATURDAY AFTN...BUT WITH LIMITED MOISTURE INITIALLY...EXPECT STORMS TO BE SCATTERED. .LONG TERM...SATURDAY NIGHT THROUGH NEXT FRIDAY. THE MAIN CONCERN DURING THIS PART OF THE FORECAST IS THE CHANCE OF PRECIPITATION INTO EARLY NEXT WEEK...WITH POTENTIAL FOR STRONG/SEVERE STORMS SATURDAY NIGHT AND SUNDAY. CHANCES FOR RAIN SHOULD DIMINISH/END BY MONDAY NIGHT AS THE LAST OF THE SHORT WAVE ENERGY EXITS THE REGION AND SURFACE HIGH PRESSURE AND A MID LEVEL RIDGE BECOME THE DOMINANT FEATURES. MODELS SHOWED INSTABILITY AND SHEAR SUFFICIENT FOR SEVERE STORMS SATURDAY NIGHT INTO SUNDAY. CAPE VALUES OF AROUND 1000 TO 1500 J/KG ARE FORECAST ACROSS THE SOUTHERN PART OF THE FORECAST AREA SATURDAY NIGHT AND 1000 TO 2000 J/KG ACROSS THE ENTIRE CWA ON SUNDAY. MID LEVEL LAPSE RATES SHOULD REMAIN RATHER STEEP DURING THIS PERIOD. CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE SUNDAY NIGHT AND MONDAY BUT CONVECTION IS NOT EXPECTED TO BE AS ORGANIZED OR STRONG. && .AVIATION...VFR CONDITIONS WILL PREVAIL TODAY INTO SAT MORNING. SOME PATCHY FOG MAY DEVELOP OVERNIGHT IN REGIONS OF A MOIST GROUND AND LIGHT WINDS..BUT DRIER AIR FILTERING IN AND WINDS ALOFT MAY PROVIDE ENOUGH MIXING. SCT MVFR CIGS/VSBYS DUE TO TSRAS POSSIBLE SAT AFTERNOON. && .HYDROLOGY...WILL CONTINUE TO HAVE A DRY PERIOD OF WEATHER THROUGH SATURDAY MORNING. LATER SATURDAY AFTERNOON...AND UPPER TROF WITH APPROACHING WARM FRONT MAY GENERATE SCT TSRA/S. COOLER AIR AND STRONGER WINDS ALOFT INCREASE THE POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL WITH ANY STORMS WHICH CAN DEVELOP IN THE AFTERNOON. A COLD FRONT WILL DROP TOWARD THE STATE LATER SATURDAY NIGHT INTO SUNDAY FOR ANOTHER ROUND OF STORMS. ON AVERAGE THROUGH SUNDAY EVENING MOST AREAS COULD SEE UP TO AN INCH OF RAINFALL FOR A TOTAL. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH/MG
Hazardous weather outlook, Jun 13, 3:36 PM CDT, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 336 PM CDT FRI JUN 13 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141830- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 336 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT...BUT MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. LMZ521-522-541>543-141830- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 336 PM CDT FRI JUN 13 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT AN ISOLATED SHOWER OR THUNDERSTORM MAY DEVELOP OFF SHORE OVER LAKE MICHIGAN SOUTH OF ALGOMA THROUGH EARLY THIS EVENING. NOT SEVERE WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE SATURDAY AFTERNOON AND SATURDAY NIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS. THUNDERSTORMS ARE ALSO POSSIBLE SUNDAY AND MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. TH/MG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:10 PM CDT | Special Marine Warning | GRB | 76 min | |
| Jun 12, 7:16 PM CDT | Areal Flood Advisory | GRB | Kewaunee | 119 min |
| Jun 12, 8:31 PM CDT | Areal Flood Advisory | GRB | Brown, Door, Kewaunee | 3 hr |
| Jun 12, 8:38 PM CDT | Flash Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 4 hr |
| Jun 12, 9:23 PM CDT | Special Marine Warning | GRB | 67 min | |
| Jun 13, 12:13 AM CDT | Areal Flood Warning | GRB | Calumet, Manitowoc, Winnebago | 6 hr |
| Jun 13, 5:08 AM CDT | River Flood Warning | GRB | Manitowoc | 16 hr |
| Jun 13, 5:34 AM CDT | Areal Flood Warning | GRB | Winnebago | 6 hr |
Nearby
River Flood Warnings in Wisconsin, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.